MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. ALTIVATE ANATOMIC; ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 46

ENCORE MEDICAL, L.P. ALTIVATE ANATOMIC; ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 46
Model Number 804-07-461
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - during a primary anatomic shoulder arthroplasty, this item broke during use.The center peg broke off into the patient while the surgeon was attempting to remove the blue size 46 trial glenoid component.After trying to remove the broken peg, the surgeon successfully did so and proceeded with the case as planned.No pieces remained in the patient.
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as broken center peg.The healthcare professional indicated that this event occurred during surgery, near the patient.A significant adverse event was reported by the surgeon.The surgery was completed as intended, with a five-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The device was disposed of at hospital and evaluated by registered medical assistant (rma) djo surgical.The instrument was not returned for examination and the lot number was not reported.Without the lot number, the instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determine with confidence.Complaint database review shows two prior complaints filed against the instruments' item number that reports a similar failure.Those are 2 - broke/cracked/damaged.No prior complaints report past instances of these instruments being affected by this failure.The root cause for the initial problem cannot be determined with confidence as the instrument was not returned for investigational review.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument not was returned to djo therefore no further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE ANATOMIC
Common Device Name
ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 46
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
Manufacturer (Section G)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
Manufacturer Contact
kiersten soderman
9800 metric blvd.
austin 78758
5128346250
MDR Report Key11758086
Report Number1644408-2021-00378
Device Sequence Number17220670
Product Code KWS
UDI-Device Identifier00190446284376
UDI-Public(01)00190446284376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-07-461
Device Catalogue Number804-07-461
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexMale